I am a 49 year old female. I am taking perindopril 4mg once a day for hypertension. Except for hereditary HT, I am healthy and active, a non-smoker and not overweight. I developed blurry vision in my left eye about 4 months after I started taking perindopril. The vision in my left eye is now permanently blurry. The optometrist referred me to an opthalmologist (the first appointment I could get is in 14 months). The optometrist suspects corneal problems. Why/how does perindopril cause vision problems? Should I try to see an opthalmologist sooner? Thank you for your time.
I doubt it is the medication. Medication side effects generally affect both eyes, although sometimes unevenly. This problem is only in one eye. I'm guessing you are in the UK or Canada. I would suggest paying out of pocket to see an ophthalmologist sooner.
Thank you, Dr. Brown. About 3 years before the blurred vision started and before I started taking BP meds.,I noticed that my left eye bulges slightly. At that time an ophthalmologist measured my eyes and said the left eye appears to be bulging, but the measurements are perfectly fine. I have already started to make arrangements to see an ophthalmologist sooner.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.